Aspirin is perhaps the most common form of pain medication in the world today. It is the cheapest and most readily available treatment for everything from headaches to joint and muscle aches. It has even started to filter its way into veterinary medicine as a remedy to treat chronic dog ailments associated with pet aging. But before you give an aspirin, benadryl or any other human medications to your beloved family pet, you should be aware of some of the potentially harmful side-effects that can occur.
Giving to large of a dosage of aspirin can be toxic to your dog. In many cases the dog will become sick, lethargic and begin vomiting. In some cases it can even be fatal. Be sure to check with a vet before administering aspirin to your dog to get the correct dosage amounts for your breed. Also, it is never a good thing to give aspirin to younger dogs or puppies. Some of the more aggressive signs of aspirin poisoning include changes in behavior, acute kidney failure and overall change in behavior.
Aspirin can also have a bad effect on a dog's digestive tract. Aspirin is known to be associated with causing stomach ulcers and internal bleeding. If you start noticing blood in your dog's vomit, there is a chance that an ulcer has formed in his stomach area. Other side effects include excessive thirst, not eating, loose stools an possible bacterial infections within the digestive system.
Due to the high risks involved in deciding to give your pup aspirin, it is most advisable to seek the advice of your local veterinarian before administering it to your pet. You may also want to ask about alternative medications, as well as any of the many natural supplements on the market today.